advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Charlotte, North Carolina, USA:

I have a friend whose son is only 6 years old. This six year old has very high levels of diabetes (600+), when injected with insulin (I think) this level goes down considerably. However, as a result of these injections (using needles), he (the son) has started developing marks on his arms. Is there any other way this child could intake insulin or something else to control his diabetes?

Answer:

It is hard to know what kind of "marks" these are without looking at them. I would suggest that they review their injection technique with a diabetes nurse educator or endocrinologist to make sure they are doing everything okay. It is important not to use the same place over and over as after some months lumps may appear (lipohypertrophy). Occasional bruises or black and blue marks are normal.

LM

[Editor's comment: Black and blue marks due to a bit of blood leaking into the tissues of the skin is more common if the patient is taking aspirin, whether it's taken daily or sporadically. These black and blue marks are harmless. WWQ]

Original posting 13 Jan 98

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.